16. The nurse is caring for a patient who is taking digitalis. The patient complains of increased thirst, and the nurse observes dry mucous membranes. Which additional finding warrants the nurse’s immediate attention? a. Sudden, sharp knee painb. Blurred visionc. Epistaxisd. ChillsANS: B Blurred vision, halos around lights, nausea, vomiting and diarrhea, and fatigue are all indicators of toxicity to digitalis. Assessment is especially important for the dehydrated patient because of the rising potassium level.
PTS: 1 DIF: Cognitive Level: Analysis REF: 446 OBJ: 4 (clinical) TOP: Digitalis: Toxicity KEY: Nursing Process Step: Assessment MSC: NCLEX: Physiological Integrity: Pharmacological Therapies 17. The nurse is caring for several patients on a cardiac care unit. Which patient is most likely to have aortic stenosis?
PTS: 1 DIF: Cognitive Level: Application REF: 444 OBJ: 3 (clinical) TOP: Cardiac Valve Disorders KEY: Nursing Process Step: Assessment MSC: NCLEX: Physiological Integrity: Physiological Adaptation